# SDR 96ZZZX1541

- Difficulty date: March 7, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6849P
- Make and model: Piper PA-24-250
- Aircraft serial: 244983
- System (JASC): 6120 · Propeller Controlling System
- Part: Ball Joint
- Part number: 1998700
- Condition: Separated
- Location: Prop Control
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

IN-FLIGHT, PROP WENT TO 2700 RPM FROM 2350 RPM.  UNABLE TO DECREASE WITH PROP CONTROL.  FOUND BALL JOINT SEPARATED FROM PROPELLER GOVERNOR.  PROPELLER CONTROL WAS CHANGED LAST OCTOBER, 1995, USING SAME BALL JOINT AT THE LAST ANNUAL.  THE BALL JOINT WAS VERY RUSTY AND APPEARED TO HAVE NEVER BEEN LUBRICATED.  SUBMITTER STATED THE MM REQUIRES THIS BALL JOINT TO BE LUBRICATED EVERY 100 HOURS.  RECURRENCE OF THIS DEFECT CAN BE AVERTED BY FOLLOWING THE LUBRICATION REQUIREMENTS IN THE AIRCRAFT MM.
